Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 31, 2021, 2:50 PM MDT for 12 counties in Montana. It took effect at Apr 1, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 2:50 PM MDT (20:50 UTC)
- In effect from
- Apr 1, 2021, 12:00 PM MDT
- Expired
- Apr 1, 2021, 8:59 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS85 KGGW 312050 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 250 PM MDT Wed Mar 31 2021 MTZ134>137-011200- /O.UPG.KGGW.FW.A.0003.210401T1800Z-210402T0300Z/ /O.NEW.KGGW.FW.W.0004.210401T1800Z-210402T0300Z/ /O.NEW.KGGW.FW.A.0004.210402T1800Z-210403T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 250 PM MDT Wed Mar 31 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity and strong winds, which is in effect from noon to 9 PM MDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for low relative humidity and strong winds is in effect from Friday afternoon through Friday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137. * TIMING...Noon to 9 PM Thursday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the mid 50s. * IMPACTS...Any fires that start will spread rapidly to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. Please advise the appropriate officials or fire crews in these areas of this Fire Weather Watch. && $$ MTZ120-122-011200- /O.UPG.KGGW.FW.A.0003.210401T1800Z-210402T0300Z/ /O.NEW.KGGW.FW.W.0004.210401T1800Z-210402T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 250 PM MDT Wed Mar 31 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120 AND 122... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity and strong winds, which is in effect from noon to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Noon to 9 PM Thursday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...Any fires that start will spread rapidly to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
794 WWUS85 KGGW 010855 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 255 AM MDT Thu Apr 1 2021 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .Low relative humidity and gusty winds today will be followed by slightly higher relative humidity and lighter winds on Friday. MTZ134>137-012100- /O.CAN.KGGW.FW.A.0004.210402T1800Z-210403T0300Z/ /O.CON.KGGW.FW.W.0004.210401T1800Z-210402T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 255 AM MDT Thu Apr 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... ...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY FOR FIRE WEATHER ZONES 134, 135, 136, AND 137... The National Weather Service in Glasgow has cancelled the Fire Weather Watch for Friday. * AFFECTED AREA...Fire Weather Zones 134, 135, 136 and 137. * TIMING...Noon to 9 PM Today. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...In the lower 70s. * IMPACTS...Any fires that start will spread rapidly to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-122-012100- /O.CON.KGGW.FW.W.0004.210401T1800Z-210402T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- 255 AM MDT Thu Apr 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120 AND 122... * AFFECTED AREA...Fire Weather Zones 120 and 122. * TIMING...Noon to 9 PM Today. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the upper 60s and lower 70s. * IMPACTS...Any fires that start will spread rapidly to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
047 WWUS85 KGGW 011926 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 126 PM MDT Thu Apr 1 2021 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .Low relative humidity and gusty winds today will be followed by slightly higher relative humidity and lighter winds on Friday. MTZ120-122-134>137-020300- /O.CON.KGGW.FW.W.0004.000000T0000Z-210402T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 126 PM MDT Thu Apr 1 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Noon to 9 PM Today. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...In the lower 60s. * IMPACTS...Any fires that start will spread rapidly to the northeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
201 WWUS85 KGGW 020259 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 859 PM MDT Thu Apr 1 2021 MTZ120-122-134>137-020400- /O.CAN.KGGW.FW.W.0004.000000T0000Z-210402T0300Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 859 PM MDT Thu Apr 1 2021 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Relative humidity is recovering gradually and winds have decreased. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:43 PM MDT, 7 minutes earlier.
Area forecast discussion, Mar 31, 2:43 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 243 PM MDT Wed Mar 31 2021 .DISCUSSION... Afternoon Update: There was enough confidence added this afternoon with adjustments to winds and RH for tomorrow that fire weather will be critical in the afternoon, thus necessitating an upgrade to a Red Flag Warning. For Friday, while conditions are not quite as much of a slam dunk as Thursday, so to speak, with criticality for fire weather concerns, the western half of the region looks more likely to reach thresholds for an RFW, so a new Fire Weather Watch for the western half of the area was issued for Friday afternoon. Otherwise, the rest of the forecast was left alone with a fairly quiet pattern expected. Cliff PREVIOUS DISCUSSION: Following a cold morning across NE Montana, at least when compared to recent days, temperatures will be on the upswing as upper ridging becomes established over the next several days. While upper ridging will guide dry weather and warmer temperatures across the region, with highs into the 60s and 70s by Thursday and beyond, this pattern will begin to raise other forecast challenges. Breezy conditions combined with low relative humidity and dry fuels will lead to high fire weather danger on Thursday. As such, have continued the Fire Weather Watch. This threat may linger into Friday, though there is somewhat greater uncertainty on wind speeds at this time. For the weekend, warm and dry weather will also remain in place, though a cold front may approach before the weekend is through with cooler temperatures for early next week. && .AVIATION... LLWS: Some shear potential exists at OLF overnight from 09Z-12Z, out of the west at 30kts. Expected Flight Category: VFR Synopsis: Pleasant flying conditions expected most of the period, with mostly clear to partly cloudy skies through Thursday. Winds: Light winds under 10 kts for much of the area will become west-southwest Thursday at 10-20 kts. Cliff && .FIRE WEATHER... For Thursday, critical fire weather concerns are expected with southwest winds likely to be 15-20 mph most of the afternoon, and relative humidity bottoming out in the teens across the region. Winds most of the afternoon are likely to be higher than the RH, thus necessitating an upgrade to RFW region-wide for Thursday. On Friday, winds are expected to be lighter than Thursday overall, but moreso in the east than in the west. With lower winds, even though RH is likely going to be comparable to Thursday, conditions are not expected to be critical for the eastern half of the region. In the western half, however, there does seem to be some indication that winds could exceed RH, thus it was deemed necessary to put out a Fire Weather Watch for Fire Weather zones 134-137 Friday afternoon. Cliff && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Thursday for MTZ120-122-134>137. Fire Weather Watch from Friday afternoon through Friday evening for MTZ134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:50 PM MDT | Fire Weather Watch | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 12 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.